Alert archive / Missouri / Flash Flood Warnings in 2024
Flash Flood Warning 39, NWS Paducah, KY
NWS Paducah, KY issued this flash flood warning at Jul 3, 2024, 6:10 PM CDT for Wayne County, Missouri. It was in force for 6 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 3, 2024, 6:10 PM CDT (23:10 UTC)
- Expired
- Jul 4, 2024, 12:00 AM CDT
- In force
- 6 hr
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
- Flood severity
- None
County Wayne County, MO
The radar
The Paducah radar (KPAH), 151 km from the middle of the area, began a volume at 23:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 3, 8:06 PM CDT | FLASH FLOOD | Williamsville, MO | Water over Highway A 2 miles from Highway V in Williamsville. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 116 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 11.2 hours before the alert went out and 251 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1547 J/kg
- Mixed-layer CIN
- -65 J/kg
- Mixed-layer LCL
- 1029 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 62 m²/s²
- 0-3 km storm-relative helicity
- 61 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
129
WGUS53 KPAH 032310
FFWPAH
MOC223-040500-
/O.NEW.KPAH.FF.W.0039.240703T2310Z-240704T0500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Paducah KY
610 PM CDT Wed Jul 3 2024
The National Weather Service in Paducah has issued a
* Flash Flood Warning for...
Southern Wayne County in southeastern Missouri...
* Until midnight CDT tonight.
* At 610 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 1 and 2 inches of rain
have fallen. Additional rainfall amounts of 1 to 2 inches are
possible in the warned area. Flash flooding is ongoing or expected
to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Lake Wappapello State Park, Williamsville, Shook, Wappapello and
Mill Spring.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Flooding is occurring or is imminent. It is important to know where
you are relative to streams, rivers, or creeks which can become
killers in heavy rains. Campers and hikers should avoid streams or
creeks.
&&
LAT...LON 3714 9025 3693 9026 3693 9069 3703 9069
3709 9068
FLASH FLOOD...RADAR INDICATED
$$
KC1 follow-up statement
047
WGUS73 KPAH 040109
FFSPAH
Flash Flood Statement
National Weather Service Paducah KY
809 PM CDT Wed Jul 3 2024
MOC223-040500-
/O.CON.KPAH.FF.W.0039.000000T0000Z-240704T0500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Wayne MO-
809 PM CDT Wed Jul 3 2024
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CDT TONIGHT
FOR SOUTHERN WAYNE COUNTY...
At 809 PM CDT, Emergency management reported water over the road on
Highway A in Williamsville due to thunderstorms producing heavy rain
across the warned area. Between 1 and 2 inches of rain have fallen.
Flash flooding is ongoing or expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Emergency management reported.
IMPACT...Flash flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other poor
drainage and low-lying areas.
Some locations that will experience flash flooding include...
Lake Wappapello State Park, Williamsville, Shook, Wappapello and
Mill Spring.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Flooding is occurring or is imminent. It is important to know where
you are relative to streams, rivers, or creeks which can become
killers in heavy rains. Campers and hikers should avoid streams or
creeks.
&&
LAT...LON 3714 9025 3693 9026 3693 9069 3703 9069
3709 9068
FLASH FLOOD...OBSERVED
$$
KSWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this flash flood warning went out at Jul 3, 2:54 PM CDT, 3 hours 16 minutes earlier. Its key messages:
- Multiple rounds of strong to severe thunderstorms are possible tonight and again late Thursday night (Independence Day). Damaging winds will be the main threat.
- The thunderstorms will produce heavy rain, and areas of flash flooding are possible across parts of southeast MO into southwest IL. A Flood Watch has been issues for these areas from tonight through late Thursday night.
- Sultry heat and humidity will continue through early tonight for much of the area, and a Heat Advisory remains in effect until 8 PM CDT. Another Heat Advisory may be needed for parts of the area on Thursday as well.
- Drying out with less hot and humid conditions this weekend. The next chance the thunderstorms arrives early next week.
Area forecast discussion, Jul 3, 2:54 PM CDT, 3 hours 16 minutes before
Area Forecast Discussion
National Weather Service Paducah KY
254 PM CDT Wed Jul 3 2024
.KEY MESSAGES...
- Multiple rounds of strong to severe thunderstorms are
possible tonight and again late Thursday night (Independence
Day). Damaging winds will be the main threat.
- The thunderstorms will produce heavy rain, and areas of flash
flooding are possible across parts of southeast MO into
southwest IL. A Flood Watch has been issues for these areas
from tonight through late Thursday night.
- Sultry heat and humidity will continue through early tonight
for much of the area, and a Heat Advisory remains in effect
until 8 PM CDT. Another Heat Advisory may be needed for parts
of the area on Thursday as well.
- Drying out with less hot and humid conditions this weekend.
The next chance the thunderstorms arrives early next week.
&&
.DISCUSSION...
Issued at 254 PM CDT Wed Jul 3 2024
Complex mesoscale setup for the forecast for the rest of the
day. Satellite imagery shows an outflow boundary extending from
just south of CGI to PAH to EHR with robust CU development and
a couple of thunderstorms firing south of the this feature.
Further north is still recovering from morning debris clouds and
showers, with CU development still suppressed. Expect that as a
cold front approaches from the northwest, storms will fire and
grow upscale into clusters and bowing segments in the very
unstable (SBCAPE is round 3000-5000 J/kg) but modestly sheared
(effective bulk shear values are 25-40 kts). The primary severe
hazards will be from damaging winds as updrafts collapse and
gust out.
The other concern will be for possible flooding. PWATs remain
very elevated around 2.0-2.1", and there is a good chance that
storms that develop will train from west to east along the cold
front or outflow boundaries. This could lead to several inches
of rain falling in a short amount of time. Right now, the great
risk of flash flooding looks to be across east-central MO into
southeast MO and southwest IL. Collaborated with WFOs
Springfield and St. Louis on a Flood Watch that will begin at
00z Thursday and run through 06z Friday due to the potential for
additional rounds of rain Thursday morning and again late
Thursday night. Depending on how the storms evolve, an expansion
of the Flood Watch may be needed.
The final notable story today is the heat. The advertised
sticky dew point temperatures have arrived, and most areas are
seeing values in the middle to upper 70s (a few spots are even
over 80 degrees!). Combined with temperatures in the upper 80s
to lower 90s, nearly every station in the ongoing Heat Advisory
has reached criteria. Planning to let the Heat Advisory expire
as scheduled at 01z Thursday. Looking ahead to Independence Day
on Thursday, depending cloud and lingering rain shower coverage,
some areas near the AR/TN borders may need another Heat
Advisory for the afternoon hours. Either way, it will be a warm
and extremely muggy Fourth of July, with dew point temperatures
in the upper 70s to lower 80s forecast during the afternoon
hours, along with high temperatures in the middle to upper 80s
in most locations.
After tonight's storms, expecting additional non-severe showers
and thunderstorm to persist through the morning and early
afternoon hours on Thursday as the frontal boundary becomes
stalled across the region. However, a period of dry conditions
is looking more likely as we go into the mid to late afternoon
and evening hours, especially across southwest IN and west KY.
Further west, the precipitation will be isolated to widely
scattered. This may allow most firework displays to proceed
without too much trouble (except for high humidity and muddy
viewing areas). However, another round of thunderstorms looks to
develop across the Ozarks late Thursday night, which will grow
into an MCS as it moves through our region late Thursday night
into Friday morning. This activity should be in a weakening
mode as it arrives, but a few damaging wind gusts are possible,
especially near and west of the Mississippi River. SPC has a Day
2 Slight Risk here, and that looks good right now.
Friday will see the lingering precipitation slowly shift south
and east of the region as cold front slowly clears the forecast
area. In its wake, cooler and less humid conditions will
arrive, setting the stage for a pretty nice weekend. High
temperatures on Saturday and Sunday will reach the middle to
upper 80s with overnight lows in the 60s. Our next chance of
showers and thunderstorms will arrive late Sunday night into
Monday as shortwave trough moves into the Central Plains. This
feature may try to draw some tropical moisture northward into
our region as we get into the middle of next week, but
confidence remains low at this time. Temperature and humidity
levels will begin to draw upward again Monday and Tuesday, with
forecast highs in the upper 80s to lower 90s and dew point
temperatures near the 70 degree mark.
&&
.AVIATION /18Z TAFS THROUGH 18Z THURSDAY/...
Issued at 1208 PM CDT Wed Jul 3 2024
Isolated to widely scattered thunderstorms will increase in
coverage late this afternoon through tonight as a cold front
moves into the region. Cloud coverage will increase with
lowering bases (mainly low VFR bases with brief MVFR conditions)
as well. The TAFs include periods of VCTS/VCSH and TEMPO groups
with TSRA at all terminals for lower vsbys and cigs. SW winds
of 8-12 kts gusting up to 20 kts will become light and variable
beginning tonight, with higher gusts possible under thunderstorm
activity.
&&
.PAH WATCHES/WARNINGS/ADVISORIES...
IL...Heat Advisory until 8 PM CDT this evening for ILZ077-078-083-
086>094.
Flood Watch from 7 PM CDT this evening through late Thursday
night for ILZ080-084.
MO...Heat Advisory until 8 PM CDT this evening for MOZ086-087-100-
107>112-114.
Flood Watch from 7 PM CDT this evening through late Thursday
night for MOZ076-086-087-100.
IN...Heat Advisory until 8 PM CDT /9 PM EDT/ this evening for
INZ081-082-085>088.
KY...Heat Advisory until 8 PM CDT this evening for KYZ001>022.
&&
DISCUSSION...DWS
AVIATION...DWSHazardous weather outlook, Jul 3, 3:12 PM CDT, 2 hours 58 minutes before
Hazardous Weather Outlook National Weather Service Paducah KY 312 PM CDT Wed Jul 3 2024 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-042015- Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton- White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope- Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh- Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves- Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell- Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean- Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter- Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid- 312 PM CDT Wed Jul 3 2024 /412 PM EDT Wed Jul 3 2024/ This Hazardous Weather Outlook is for portions of southern Illinois, southwest Indiana, western Kentucky, and southeast Missouri. .DAY ONE...This Afternoon and Tonight A Heat Advisory remains in effect for much of the area through 8 PM CDT tonight. Refer to the Heat Advisory for additional details. Scattered numerous thunderstorms are expected to develop late this afternoon through late tonight. Damaging winds will be the primary threat. In addition to the severe threat, heavy rain may lead to flash flooding over part of southeast Missouri into southwest Illinois. Refer to the Flood Watch for more details. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Another round of thunderstorms is forecast late Thursday night into Friday morning. Some of these storms could be severe, the damaging winds being the main threat. A Flood Watch will be in effect until late Thursday night for parts of southeast Missouri into southwest Illinois. Refer to the Flood Watch for more details. Heat index values of 100 to 110 degrees are forecast again on Thursday for locations near the Arkansas and Tennessee borders. .SPOTTER INFORMATION STATEMENT... Spotter activation will possibly be needed tonight and again late Thursday night. DWS
In the hours before
Special weather statement, Jul 3, 4:58 PM CDT, 1 hour 12 minutes before
Special Weather Statement
National Weather Service Paducah KY
458 PM CDT Wed Jul 3 2024
MOZ086-100-032245-
Wayne MO-Bollinger MO-
458 PM CDT Wed Jul 3 2024
...A STRONG THUNDERSTORM WILL IMPACT CENTRAL BOLLINGER AND
NORTHEASTERN WAYNE COUNTIES THROUGH 545 PM CDT...
At 457 PM CDT, Doppler radar was tracking a strong thunderstorm over
Cascade, or 14 miles northeast of Greenville, moving northeast at 20
mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Marble Hill, Cascade, Grassy, and Glenallen.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3732 9031 3731 9015 3732 9014 3744 9015
3747 9010 3734 8990 3715 9025 3727 9038
TIME...MOT...LOC 2157Z 225DEG 19KT 3726 9024
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
SHAWKEYLocal storm report, Jul 3, 5:49 PM CDT, 21 minutes before
Preliminary Local Storm Report
National Weather Service Paducah KY
549 PM CDT Wed Jul 3 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0535 PM Tstm Wnd Dmg 2 NNW Cape Girardeau 37.34N 89.56W
07/03/2024 Cape Girardeau MO Trained Spotter
Tree down on Grandview Dr.
&&
SPLocal storm report, Jul 3, 5:51 PM CDT, 19 minutes before
Preliminary Local Storm Report
National Weather Service Paducah KY
551 PM CDT Wed Jul 3 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0544 PM Tstm Wnd Gst 3 WNW Scott City 37.23N 89.58W
07/03/2024 M55 MPH Scott MO ASOS
ASOS station KCGI Cape Girardeau MO.
&&
DWSSpecial weather statement, Jul 3, 5:54 PM CDT, 16 minutes before
Special Weather Statement
National Weather Service Paducah KY
554 PM CDT Wed Jul 3 2024
ILZ084-088-032330-
Jackson IL-Union IL-
554 PM CDT Wed Jul 3 2024
...A STRONG THUNDERSTORM WILL IMPACT NORTH CENTRAL UNION AND
SOUTHEASTERN JACKSON COUNTIES THROUGH 630 PM CDT...
At 553 PM CDT, Doppler radar was tracking a strong thunderstorm near
Cobden, or 9 miles northwest of Jonesboro, moving east at 15 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Anna, Cobden, Makanda, and Alto Pass.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3752 8939 3762 8938 3764 8921 3747 8923
TIME...MOT...LOC 2253Z 275DEG 12KT 3756 8937
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
SHAWKEYSpecial weather statement, Jul 3, 5:56 PM CDT, 14 minutes before
Special Weather Statement
National Weather Service Paducah KY
556 PM CDT Wed Jul 3 2024
MOZ107-108-032330-
Carter MO-Ripley MO-
556 PM CDT Wed Jul 3 2024
...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN CARTER AND NORTH
CENTRAL RIPLEY COUNTIES THROUGH 630 PM CDT...
At 556 PM CDT, Doppler radar was tracking a strong thunderstorm near
Hunter, or 14 miles southeast of Van Buren, moving northeast at 10
mph.
HAZARD...Wind gusts of 50 to 55 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Hunter and Grandin.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3679 9087 3686 9092 3694 9079 3682 9071
TIME...MOT...LOC 2256Z 237DEG 11KT 3684 9086
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH
SHAWKEYSpecial weather statement, Jul 3, 5:59 PM CDT, 11 minutes before
Special Weather Statement
National Weather Service Paducah KY
559 PM CDT Wed Jul 3 2024
MOZ100-107-109-032330-
Butler MO-Carter MO-Wayne MO-
559 PM CDT Wed Jul 3 2024
...A STRONG THUNDERSTORM WILL IMPACT EAST CENTRAL CARTER...
SOUTHWESTERN WAYNE AND NORTHWESTERN BUTLER COUNTIES THROUGH 630 PM
CDT...
At 559 PM CDT, Doppler radar was tracking a strong thunderstorm over
Ellsinore, or 13 miles south of Piedmont, moving east at 15 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Brush Arbor.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3691 9073 3699 9075 3705 9061 3690 9057
TIME...MOT...LOC 2259Z 260DEG 11KT 3696 9071
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
SHAWKEYThe office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 3, 10:48 AM CDT | River Flood Warning | PAH | Cape Girardeau, Perry, Scott | 19 days |
| Jul 3, 1:53 PM CDT | Flood Watch | PAH | Bollinger, Butler, Cape Girardeau, Carter, Perry, Ripley and 1 more | 42 hr |
| Jul 3, 4:28 PM CDT | Special Weather Statement | PAH | Perry | 47 min |
| Jul 3, 4:37 PM CDT | Severe Thunderstorm Warning | PAH | Bollinger, Cape Girardeau, Perry | 38 min |
| Jul 3, 4:42 PM CDT | Areal Flood Advisory | PAH | Perry | 5 hr |
| Jul 3, 4:50 PM CDT | Special Weather Statement | PAH | Wayne | 40 min |
| Jul 3, 4:58 PM CDT | Special Weather Statement | PAH | Bollinger | 47 min |
| Jul 3, 5:12 PM CDT | Severe Thunderstorm Warning | PAH | Bollinger, Cape Girardeau, Perry | 48 min |
| Jul 3, 5:37 PM CDT | Areal Flood Advisory | PAH | Wayne | 33 min |
| Jul 3, 5:56 PM CDT | Special Weather Statement | PAH | Carter | 34 min |
| Jul 3, 5:59 PM CDT | Special Weather Statement | PAH | Wayne | 31 min |
Nearby
Flash Flood Warnings in Missouri, 2024Every flash flood warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.